MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Codes Device Alarm System (1012); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was removal difficulty.A 106x12cm ekosonic endovascular device was selected for the index procedure.The device was inserted and had air bubbles in the drug line that had to be aspirated, so the catheter was not able to be forward flushed.About 30 minutes into the therapy, while the patient was being transferred, an occlusion alarm sounded.At that point, the patient was returned to the table to pull out the infusion catheter to replace it with a new one.As the physician was removing the catheter, however, the catheter kept "catching" on something.There was a struggle to remove the catheter.The physician had to pinch the wire with a hemostat to hold it in place while pulling the infusion catheter back.The catheter was able to be removed and a new catheter passed over the wire smoothly.There were no further complications.The patient was doing well and ultimately received the correct dose of lytic.
 
Event or Problem Description
It was reported that there was removal difficulty.A 106x12cm ekosonic endovascular device was selected for the index procedure.The device was inserted and had air bubbles that had to be aspirated, so the catheter was not able to be forward flushed.About 30 minutes into the therapy, while the patient was being transferred, an occlusion alarm sounded.At that point, the patient was returned to the table to pull out the catheter to replace it with a new one.As the physician was removing the catheter, however, the catheter kept "catching" on something.There was a struggle to remove the catheter.The physician had to pinch the wire with a hemostat to hold it in place while pulling the infusion catheter back.The catheter was able to be removed and a new catheter passed over the wire smoothly.There were no further complications.The patient was doing well and ultimately received the correct dose of lytic.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the ic was returned with the cable cut; no usc was returned.No kinks or additional damage that would have contributed to the report of withdraw difficulty were observed.The device was able to be flushed without issue.The device was loaded into a bend jig with a guidewire inserted.The device was withdrawn with no difficulty or indication that the device was catching.The site complaint was not confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15825103
Report Number2124215-2022-45978
Device Sequence Number14952024
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035072136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale
Patient Weight150 KG
Patient RaceBlack Or African American